Hail, Bay
- When
- April 30, 1:00 PM EST to 1:05 PM EST
- Where
- Bay County, Panama City
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.167, -85.667
Several reports of quarter to golfball size hail by the Panama City Police.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 30, 9:15 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1015 AM EDT SAT APR 30 2005 .CURRENT...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND ALL BUT THE SOUTHEAST PORTION OF THE FLORIDA BIG BEND UNTIL 2 PM EDT. IMPRESSIVE SQUALL LINE CONTINUES TO MOVE RAPIDLY EASTWARD INTO OUR AREA THIS MORNING. THE PAST COUPLE OF HOURS THE LINE HAS BEGUN TO SHOW SIGNS OF STRETCHING OUT MORE EAST WEST AND SLOWING DOWN ALONG THE SOUTHERN PORTIONS...WITH THE MAIN BOWING OF ECHOES FURTHER NORTH OVER EAST CENTRAL ALABAMA AND WEST CENTRAL GEORGIA...AS THE SHORT WAVE BEGINS TO LIFT NORTHEASTWARD. THIS IS IN GOOD AGREEMENT WITH PREVIOUS GUIDANCE. AS THE LINE CONTINUES TO PROGRESS EASTWARD AND BECOME MORE EAST WEST ORIENTED WE MAY BECOME MORE CONCERNED ABOUT THE POTENTIAL FOR HEAVY RAINFALL...ESPECIALLY ACROSS THE EASTERN PANHANDLE AND PORTIONS OF THE BIG BEND LATER THIS AFTERNOON. HOWEVER...SOME THREAT OF DAMAGING WINDS WILL LIKELY CONTINUE ESPECIALLY FOR OUR SOUTH CENTRAL GEORGIA AREAS THE REMAINDER OF THE MORNING INTO THE EARLY AFTERNOON HOURS. PUBLIC FORECASTS AMENDED TO INCLUDE THUNDERSTORM WATCH, BUT WILL MAKE ONLY MINOR WORDING ADJUSTMENTS OTHERWISE. && .MARINE... THOUGH WINDS HAVE BEEN A LITTLE SLOW TO INCREASE...WE STILL EXPECT SMALL CRAFT ADVISORY CONDITIONS TO DEVELOP THIS AFTERNOON ACROSS THE COASTAL WATERS...AHEAD OF THE APPROACHING FRONT. WINDS SHOULD DECREASE LATER TONIGHT FOLLOWING THE PASSAGE OF THE FRONT. && .FIRE WEATHER...NO CONCERNS AND NO CHANGES TO FORECAST FOR TODAY. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...SMALL CRAFT ADVISORY ALL MARINE ZONES THIS AFTERNOON. && DUVAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 533 AM EDT SAT APR 30 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-010400- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 533 AM EDT SAT APR 30 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL MOVE RAPIDLY EAST THROUGH THE OUTLOOK AREA TODAY INTO EARLY TONIGHT AHEAD OF A COLD FRONT. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. OVER THE COASTAL WATERS...WINDS AND SEAS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS BY THIS AFTERNOON AND SHOULD REMAIN AT ADVISORY LEVELS MOST OF TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. .RIP CURRENTS... THERE IS A HIGH RISK FOR RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. SWIMMERS ARE THEREFORE ADVISED TO STAY OUT OF THE WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 809 AM EDT SAT APR 30 2005 ALZ065>069-FLZ007>019-026-027-GAZ120>131-142>148-155>161-301800- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL- GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LANIER GA-LEE GA- LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA- QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA- TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CUTHBERT...DALEVILLE...DAWSON...DE FUNIAK SPRINGS... DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FITZGERALD... FORT GAINES...FORT RUCKER...GENEVA...GEORGETOWN...HEADLAND... LAKELAND...LEESBURG...MADISON...MARIANNA...MONTICELLO...MORGAN... MOULTRIE...NASHVILLE...NEWTON...OCILLA...OZARK...PANAMA CITY... PANAMA CITY BEACH...PELHAM...PORT ST. JOE...PUTNEY...QUITMAN... SANTA ROSA BEACH...ST. MARKS...SYLVESTER...TALLAHASSEE... THOMASVILLE...TIFTON...VALDOSTA AND VERNON 809 AM EDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE...AND MUCH OF THE FLORIDA BIG BEND EFFECTIVE UNTIL 200 PM EDT SATURDAY AFTERNOON (100 PM CDT). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...AND MADISON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1211 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 1 NE VICTORIA 31.54N 85.92W
04/30/2005 COFFEE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN ALONG SR167.
0910 AM TSTM WND DMG ARITON 31.60N 85.72W
04/30/2005 DALE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN ALONG CR123
1005 AM TSTM WND DMG 2 S WIRE BRIDGE 31.82N 85.07W
04/30/2005 QUITMAN GA LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS POWERLINES.
&&
GOREESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 107 PM EDT SAT APR 30 2005 FLZ012>019-026>029-034-GAZ158>161-302200- BAY FL-BROOKS GA-CALHOUN FL-DIXIE FL-FRANKLIN FL-GADSDEN FL-GULF FL- JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA- MADISON FL-TAYLOR FL-THOMAS GA-WAKULLA FL- INCLUDING THE CITIES OF...APALACHICOLA...BLOUNTSTOWN...CALLAWAY... CARRABELLE...CRAWFORDVILLE...CROSS CITY...LAKELAND...MADISON... MAYO...MONTICELLO...PANAMA CITY...PANAMA CITY BEACH...PERRY... PORT ST. JOE...QUITMAN...ST. MARKS...STEINHATCHEE...TALLAHASSEE... THOMASVILLE AND VALDOSTA 107 PM EDT SAT APR 30 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND MUCH OF THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EDT SATURDAY EVENING (500 PM CDT). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...THOMAS...BROOKS...LANIER...AND LOWNDES. IN FLORIDA...BAY... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN... LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Several reports of quarter to golfball size hail by the Panama City Police.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447984.